Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 4, 2001, 12:15 PM CDT for Parmer County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 4, 2001, 12:15 PM CDT (17:15 UTC)
- Expired
- May 4, 2001, 2:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Parmer County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.3 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 041715 FFWLUB TXC369-041915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1215 PM CDT FRI MAY 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... PARMER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 215 PM CDT * AT 1203 PM CDT...A LARGE AREA OF MODERATE TO HEAVY RAIN WAS LOCATED OVER MOST OF PARMER COUNTY. THE AREA OF RAIN WAS MOVING NORTH TO NORTHEAST AT 20 MPH. THE PARMER COUNTY SHERIFF'S OFFICE REPORTS MANY ROADWAYS FLOODED OR IMPASSABLE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3433 10301 3432 10255 3473 10253 3474 10301
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 4, 11:35 AM CDT, 40 minutes earlier.
Area forecast discussion, May 4, 11:35 AM CDT, 40 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1135 AM CDT FRI MAY 4 2001 LCL HVY RA CONTS TO DVLP THIS MRNG ACROSS MUCH OF THE NRN PARTS OF THE FA. 12Z RAOB FM MAF SHOWS A VERY TROPICAL LIKE ATMOS WITH MOIST CONDS AND HIGH PWS VALUES. MAIN CONCERN FOR THE UPDATE THIS MRNG IS FOR THE POTENTIAL FOR FLASH FLOODING ACROSS PARTS OF THE FA. BELIEVE BEST THREAT FOR HVY RA WL GRADUALLY SHIFT E BY THIS EVENING AS UPR LOW OVR THE AZ/NM BORDER PUSHES E AND WITH IT THE BEST UPR LVL DIFFLUENCE. LTR TNGT COMBO OF LEFT EXIT REGION OF SUBTROP JET...PW VALUES 214% OF NORMAL...40KT LLJ...DECENT LOW-LVL CONVG AND MINOR SHORT WAVES EJECTING FM THE UPR LOW WL COMBINE TO AID IN THE PRODUCTION OF LCL HVY RA. HPC/RFC QPFS SHOW A 1-3 INCH RA POTENTIAL WHICH WOULD FURTHER SUPPORT A FLASH FLOOD THREAT. WL THEREFORE GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR THE SE TX PNHDL AND THE NRN ROLLING PLAINS THROUGH TNGT. PONDERED WHETHER TO INCLUDE COUNTIES W OF THE CAPROCK IN THE WATCH BUT ATTM BELIEVE AFOREMENTIONED AREAS WL SEE THE MOST PROLONGED PERIOD OF HVY RA. BEST DYNAMICS APPEAR TO PUSH N AND E AFT MIDNGT BUT IF UPR LOW IS SLOWER TO PROGRESS THAN EXPECTED HVY RA THREAT COULD BE SUSTAINED PAST MIDNGT. WL GET UPDATED ZFP AND FFA OUT SHORTLY. .LUB...FLASH FLOOD WATCH TROUGH TNGT TXZ024>026-031-032. ST
In the hours before
Special weather statement, May 4, 11:45 AM CDT, 30 minutes before
TXZ021>044-031900- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1145 AM CDT FRI MAY 4 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER THE EXTREME SOUTHERN TEXAS PANHANDLE...THE SOUTH PLAINS AND THE LOW ROLLING PLAINS. AN UPPER LEVEL LOW OVER ARIZONA AND WEAK DISTURBANCES MOVING ACROSS NORTHERN MEXICO INTO WEST TEXAS WILL INTERACT WITH THE DRYLINE THIS AFTERNOON AND EVENING. THIS COMBINED WITH NUMEROUS OUTFLOW BOUNDARIES WILL INCREASE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT WITH ISOLATED SEVERE STORMS POSSIBLE. THE PRIMARY THREAT WILL BE LARGE HAIL. FLOODING RAINS WILL ALSO BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:00 PM CDT | Flash Flood Warning | LUB | Bailey | 3 hr |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 46 min |
| May 3, 7:33 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 42 min |
| May 3, 8:13 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 47 min |
| May 3, 8:18 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 42 min |
| May 3, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 25 min |
| May 3, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 45 min |
| May 3, 8:40 PM CDT | Flash Flood Warning | LUB | Castro, Lamb | 3 hr |
| May 3, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 46 min |
| May 3, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 48 min |
| May 3, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 47 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 13 min |
| May 3, 9:42 PM CDT | Flash Flood Warning | LUB | Terry | 3 hr |
| May 3, 9:42 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 48 min |
| May 3, 10:10 PM CDT | Flash Flood Warning | LUB | Swisher | 3 hr |
| May 3, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 47 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 47 min |
| May 3, 10:45 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran | 3 hr |
| May 3, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 61 min |
| May 3, 11:10 PM CDT | Flash Flood Warning | LUB | Hockley | 3 hr |
| May 3, 11:40 PM CDT | Flash Flood Warning | LUB | Briscoe | 3 hr |
| May 4, 1:01 AM CDT | Flash Flood Warning | LUB | Briscoe, Floyd, Hale, Hall, Swisher | 3 hr |
| May 4, 1:53 AM CDT | Flash Flood Warning | LUB | Bailey, Castro, Lamb, Parmer | 2 hr |
| May 4, 1:08 PM CDT | Flash Flood Warning | LUB | Castro, Lamb | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.